MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180625
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pre-endovascular aneurysm repair (evar) embolization at the internal iliac artery, the 6mm x 25cm deltafill 18 coil (dlf180625 / l14373) was used as a filling coil, but there was a resistance felt between the hub of the microcatheter and the coil.This occurred when the coil was delivered to the target lesion.The complaint coil was re-sheathed, but it became unraveled.Another 6mm x 25cm deltafill 18 coil was used and the procedure was completed with 11 spectra coils.There was no report of any patient adverse event or complication associated with the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 1/14/2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.10, g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the pre-endovascular aneurysm repair (evar) embolization at the internal iliac artery, the 6mm x 25cm deltafill 18 coil (dlf180625 / l14373) was used as a filling coil, but there was a resistance felt between the hub of the microcatheter and the coil.This occurred when the coil was delivered to the target lesion.The complaint coil was re-sheathed, but it became unraveled.Another 6mm x 25cm deltafill 18 coil was used and the procedure was completed with 11 spectra coils.There was no report of any patient adverse event or complication associated with the reported issue.The product was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 6mm x 25cm deltafill 18 coil was returned and received contained in a pouch.The returned device underwent visual inspection.The introducer was observed separated from the unit.A microscopic inspection was performed.The marker band was found at 60 cm from the distal end; this is within specification.The embolic coil was observed separated from the device and in stretched condition.The distal outer sheath had not been softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process has not been initiated.No other damages were observed.A review of manufacturing documentation associated with this lot (l14373) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue related to the resistance between the hub of the microcatheter and the coil could not be confirmed through functional testing due to the condition of the returned device.The coil introducer was received separated from the device.The condition of the embolic coil may have contributed to the reported issue, and based on the condition of the embolic coil, the customer complaint was confirmed.The coil may have become stretched through force that was inadvertently applied.Coil stretching / unraveling is a known potential issue associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The embolic coil can become unraveled or stretched during attempts to withdrawal it against resistance.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 1/21/2020.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to report additional information and to make correction on the additional information that was received on 1/21/2020.The additional information and the corrected information was received from the affiliate on 1/23/2020.[additional information]: the healthcare professional reported that during the pre-endovascular aneurysm repair (evar) embolization at the internal iliac artery, the 6mm x 25cm deltafill 18 coil (dlf180625 / l14373) was used as a filling coil, but there was a resistance felt between the hub of the microcatheter and the coil.It was reported that a continuous flush had been maintained through the microcatheter.This occurred when the coil was delivered to the target lesion.The complaint coil was re-sheathed, but it became unraveled.Additional event information was received stated that the complaint coil became unraveled after it was pulled out and deliberately inserted into the microcatheter several times.Another 6mm x 25cm deltafill 18 coil was used and the procedure was completed with 11 spectra coils.There was no report of any patient adverse event or complication associated with the reported issue.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9511361
Report Number3008114965-2019-01257
Device Sequence Number2650934
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberDLF180625
Device Catalogue NumberDLF180625
Device Lot NumberL14373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer01/14/2020
01/16/2020
01/21/2020
01/23/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/14/2020
01/16/2020
01/21/2020
01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1